Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 270, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 8, 2012, 3:58 PM CDT for Ripley County, Missouri. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 3:58 PM CDT (20:58 UTC)
- Expired
- Jul 8, 2012, 4:11 PM CDT
- In force
- 13 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ripley County, MO
The radar
The Memphis radar (KNQA), 173 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1410 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
042
WUUS53 KPAH 082058
SVRPAH
MOC181-082130-
/O.NEW.KPAH.SV.W.0270.120708T2058Z-120708T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
358 PM CDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN RIPLEY COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 430 PM CDT.
* AT 355 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR GATEWOOD...OR 15 MILES SOUTHWEST
OF DONIPHAN...MOVING SOUTH AT 10 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
MAINLY RURAL AREAS OF SOUTHWESTERN RIPLEY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PADUCAH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3664 9112 3660 9096 3651 9096 3649 9097
3649 9112 3650 9113 3663 9113
TIME...MOT...LOC 2058Z 012DEG 8KT 3653 9107
WIND...HAIL 60MPH 1.00IN
$$
SMITH1 follow-up statement
931
WWUS53 KPAH 082111
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
411 PM CDT SUN JUL 8 2012
MOC181-082121-
/O.CAN.KPAH.SV.W.0270.000000T0000Z-120708T2130Z/
RIPLEY MO-
411 PM CDT SUN JUL 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RIPLEY COUNTY IN
SOUTHEAST MISSOURI IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PADUCAH.
LAT...LON 3664 9112 3660 9096 3651 9096 3649 9097
3649 9112 3650 9113 3663 9113
TIME...MOT...LOC 2111Z 180DEG 0KT 3654 9107
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:48 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 8, 2:48 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
248 PM CDT SUN JUL 8 2012
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 248 PM CDT SUN JUL 8 2012
WITH MOST OBS SITES AT THEIR HIGHS AS OF 19Z WILL LET THE
ADVISORY GO TIL EXPIRATION AT 23Z.
THE UPPER HIGH IS NOT QUITE DONE WITH US YET. CONVECTION IS
CONVENIENTLY FORMING MOSTLY OUTSIDE OF THE FORECAST AREA ALL
QUADS...NICE RING OF FIRE. WOULD EXPECT THE CONVECTION IN
SOUTHEAST MISSOURI TO BUILD WEST OF THE AREA IN THE NEXT HOUR OR
TWO. OF GREATER CONCERN IS THE I-64 CORRIDOR WHICH WILL LIKELY SEE
STRONG TO SEVERE STORMS MOVING IN OVER THE NEXT 2 HOURS. THIS
ACTIVITY WILL MOVE EAST AND BUILD SLOWLY SOUTH WELL INTO THE
EVENING.
HOWEVER...ONCE THE DIURNAL CONVECTION HAS PLAYED OUT BY LATE
EVENING...CANNOT FIND A COHERENT FORCING MECHANISM TO GENERATE OR
SUSTAIN CONVECTION INTO THE OVERNIGHT HOURS. THE MODELS HAVE
CONSISTENTLY GENERATED QPF IN THE OVERNIGHT HOURS...SO WILL TAPER
50-60 POPS THIS EVENING DOWN TO AROUND 40 AREAWIDE AFTER 06Z JUST
TO BE SAFE.
THE FRONTAL BOUNDARY HAS MADE LITTLE PROGRESS TODAY...AND DO NOT
EXPECT IT TO MAKE IT INTO THE AREA UNTIL NEAR 12Z MONDAY. WENT ON
THE SLOW/WEAK SIDE OF GUIDANCE WITH THE FRONTAL PASSAGE...AND GUT
FEELING IS THAT THE DRY...COOLER AIRMASS...THAT WE CURRENTLY SEE IN
NORTHERN ILLINOIS...WILL NOT MAKE IT FAR INTO OUR AREA. THIS WILL
LEAD TO SLIGHTLY WARMER THAN EXPECTED TEMPERATURES AND DEWPOINTS
THROUGH TUESDAY NIGHT...AND BETTER CHANCES OF CONVECTION AT LEAST
IN THE SOUTH MONDAY NIGHT THROUGH TUESDAY.
WOULD EXPECT TO SEE PRIMARILY...DIURNALLY DRIVEN CONVECTION MONDAY
WITH BEST CHANCES IN THE SOUTHEAST. EVEN THE GFS IS NOW SLOWING
DOWN THE PRECIPITATION MONDAY NIGHT INTO TUESDAY...SO HAVE
INCREASED POPS BOTH PERIODS...WITH THE EMPHASIS STILL IN THE SOUTH.
KEPT THE SMALL POPS ON THE TENNESSEE BORDER TUESDAY NIGHT...DUE TO
THE SLOWER/WEAKER FRONTAL PASSAGE. IT COULD BE A WET DAY OR TWO
OVER WEST KENTUCKY. OOPS JUST JINXED IT.
.LONG TERM...(WEDESDAY THROUGH SUNDAY)
ISSUED AT 248 PM CDT SUN JUL 8 2012
THE CLOSED SFC TO 500 MB LOW OVER SOUTHWEST LOUISIANA ON THE 12Z
SUNDAY MANDATORY LEVEL UPPER AIR CHARTS IS FORECAST BY THE
DETERMINISTIC GFS NUMERICAL GUIDANCE TO ELONGATE FROM SOUTHEAST TO
NORTHEAST THROUGH THE LENGTH OF THE LOWER MISSISSIPPI VALLEY BEFORE
RETROGRADING SOUTHWARD TOWARD THE GULF OF MEXICO BY TUESDAY.
THE WEAKNESS /GREATER INSTABILITY ALOFT/ AFFORDED BY THIS LOW WILL
AID IN THE SHARPENING OF THE TROUGH AT THE INFLECTION POINT ALONG
THE BASE OF THE TROUGH. THIS FORCES THE DEVELOPMENT OF A CLOSED
UPPER LOW OVER WESTERN KENTUCKY AND A SHARPENING /NORTH TO SOUTH
ORIENTED/ TROUGH LATE THURSDAY. THE SHEAR ALOFT AND THE MOISTURE
CONVERGENCE ASSOCIATED WITH THE INVERTED TROUGH SHOULD INCREASE THE
POTENTIAL FOR SHOWER AND THUNDERSTORM ACTIVITY OVER THE SOUTHERN
PENNYRILE REGION...CLOSER TO THE CHRISTIAN...TODD...MUHLENBERG
COUNTIES WEDNESDAY INTO THURSDAY.
AS A SERIES OF IMPULSES IS FORECAST TO ROTATE AROUND THE BASE OF THE
TROUGH INTO WESTERN TENNESSEE AND CENTRAL KENTUCKY ON FRIDAY. AT THE
SAME TIME...THE PERSISTENT UPPER RIDGE IN THE WEST /CURRENTLY
FOCUSED IN THE EASTERN DAKOTAS/ WILL MOVE INTO EASTERN
COLORADO...WHILE THE RIDGE IN THE CAROLINAS MOVES UP TO THE DELMARVA
REGION ON THE EASTERN SEABOARD. THE NEXT RESULT WILL BE TO SHIFT THE
RAIN CHANCES FURTHER TO THE WEST FROM FRIDAY THROUGH SUNDAY OVER THE
REMAINDER OF THE WFO PAH FORECAST AREA.
DURING THIS TRANSITIONAL PHASE AS THE RAIN CHANCES MOVE WESTWARD
WITH TIME NEXT WEEKEND...THERE MAY BE ENOUGH INSTABILITY/LIFT FOR
CONDITIONAL STRONG TO SEVERE STORMS TO DEVELOP OVER THE PENNYRILE
REGION OF WEST KENTUCKY. CURRENT PLANS ARE TO JUST HIGHLIGHT THIS
SEVERE POTENTIAL IN THE EXTENDED PORTION OF THE HAZARDOUS WEATHER
OUTLOOK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1241 PM CDT SUN JUL 8 2012
INSERTED A 2-4 HOUR PERIOD OF VCTS WITH VFR CONDITIONS AT EACH
SITE ACCORDING TO THE GENERAL TIMELINE GIVEN IN THE UPDATE
SECTION. COULD NOT FIND ANY COHERENT FORCING FOR CONVECTION
OVERNIGHT...ONCE THE DIURNAL CONVECTION DIES OFF...SO KEPT THE
TAFS DRY UNTIL MONDAY MORNING. INSERTED A VFR -TSRA PROB30 AT ALL
SITES BEGINNING IN THE NORTH FIRST AND EVENTUALLY REACHING KPAH BY
16Z.
KEPT WINDS LIGHT THROUGH THE PERIOD...BUT DID SHOW A POST-FRONTAL
NORTHEAST WIND AT KEVV IN THE MORNING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR ILZ075>078-080>094.
MO...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR MOZ076-086-087-100-
107>112-114.
IN...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR INZ081-082-085>088.
KY...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR KYZ001>022.
&&
UPDATE...DRS
SHORT TERM...DRS
LONG TERM....SMITH
AVIATION...DRSHazardous weather outlook, Jul 8, 3:19 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 319 PM CDT SUN JUL 8 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 319 PM CDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE OZARK FOOT HILLS OF SOUTHEAST MISSOURI FOR THE REMAINDER OF THE AFTERNOON. SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS WILL BUILD SOUTH AND EAST ALONG THE INTERSTATE 64 CORRIDOR AND EVENTUALLY INTO NORTHWEST KENTUCKY THROUGH THE EVENING. ELSEWHERE ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO THE EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS ALONG WITH LOCALLY HEAVY RAINFALL AND LIGHTNING. A HEAT ADVISORY REMAINS IN EFFECT THROUGH 6 PM CDT. PLEASE REFER TO THE ADVISORY PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST ACROSS THE REGION MONDAY INTO MONDAY NIGHT. THE BEST CHANCES WILL BE OVER WEST KENTUCKY...WHERE AN ISOLATED STRONG TO SEVERE STORM CANNOT BE RULED OUT ESPECIALLY IN THE AFTERNOON. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY CONCERNS...ALONG WITH LOCALLY HEAVY RAINFALL. SCATTERED STORMS MAY LINGER OVER WEST KENTUCKY TUESDAY...AND ALONG THE TENNESSEE BORDER TUESDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED. MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE FORECAST OVER THE PENNYRILE AND PURCHASE AREAS OF WEST KENTUCKY WEDNESDAY AND THURSDAY. THESE THUNDERSTORMS WILL GRADUALLY SPREAD WEST OVER THE REMAINDER OF THE OUTLOOK AREA FRIDAY THROUGH NEXT SUNDAY. THE BEST CHANCE FOR POTENTIALLY SEVERE THUNDERSTORMS WILL BE OVER THE PENNYRILE REGION OF WEST KENTUCKY BETWEEN FRIDAY AND SUNDAY. THE PRIMARY CONCERN WOULD BE HAIL AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED MAINLY ALONG THE INTERSTATE 64 CORRIDOR INTO THE EVANSVILLE TRI STATE THIS AFTERNOON AND EVENING. DRS
In the hours before
Special weather statement, Jul 8, 2:10 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 210 PM CDT SUN JUL 8 2012 INZ082-081930- PIKE IN- 210 PM CDT SUN JUL 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIKE COUNTY IN SOUTHWEST INDIANA UNTIL 230 PM CDT... AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF WINSLOW...OR 11 MILES EAST OF PETERSBURG...MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS THAT MAY BE IMPACTED INCLUDE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SMITH
Special weather statement, Jul 8, 2:25 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 225 PM CDT SUN JUL 8 2012 ILZ085-082000- WILLIAMSON IL- 225 PM CDT SUN JUL 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILLIAMSON COUNTY IN SOUTHERN ILLINOIS UNTIL 300 PM CDT... AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MARION. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. TRAVELERS ON INTERSTATE 57 AND HIGHWAY 13 MAY NEED TO PULL OFF THE ROAD AND SEEK SHELTER. LOCATIONS THAT MAY BE IMPACTED INCLUDE... PITTSBURG AND SPILLERTOWN. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SMITH
Special weather statement, Jul 8, 2:54 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 254 PM CDT SUN JUL 8 2012 ILZ086-082030- SALINE IL- 254 PM CDT SUN JUL 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SALINE COUNTY IN SOUTHERN ILLINOIS UNTIL 330 PM CDT... AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARRISBURG. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS THAT MAY BE IMPACTED INCLUDE... HARRISBURG AND MUDDY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SMITH
Special weather statement, Jul 8, 3:15 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT SUN JUL 8 2012 INZ082-082030- PIKE IN- 315 PM CDT SUN JUL 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIKE COUNTY IN SOUTHWEST INDIANA UNTIL 330 PM CDT... AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PETERSBURG...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS 50 TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS THAT MAY BE IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL PIKE COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SMITH
Special weather statement, Jul 8, 3:50 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 350 PM CDT SUN JUL 8 2012 ILZ076>078-083-INZ081-085-082130- EDWARDS IL-GIBSON IN-POSEY IN-WABASH IL-WAYNE IL-WHITE IL- 350 PM CDT SUN JUL 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...AND EDWARDS...WHITE AND WABASH COUNTIES IN SOUTHEAST ILLINOIS...AND WESTERN GIBSON AND NORTHERN POSEY COUNTIES IN SOUTHWEST INDIANA UNTIL 430 PM CDT... AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF GRAYVILLE...OR 9 MILES SOUTHWEST OF MOUNT CARMEL...MOVING EAST AT 5 MPH. ANOTHER VERY STRONG THUNDERSTORM WAS DEVELOPING IN WHITE COUNTY...ABOUT TWO MILES NORTH OF NORRIS CITY. THIS STORM WAS MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING WILL ACCOMPANY NUMEROUS STORMS OVER EASTERN WAYNE AND EDWARDS COUNTIES. LOCATIONS THAT MAY BE IMPACTED INCLUDE... MOUNT CARMEL...OWENSVILLE...CYNTHIANA...POSEYVILLE...AND CARMI. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. MY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:15 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 30 min |
| Jul 8, 3:37 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 23 min |
| Jul 8, 6:03 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 42 min |
| Jul 8, 6:23 PM CDT | Areal Flood Advisory | PAH | Butler, Stoddard | 112 min |
| Jul 8, 6:44 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 31 min |
| Jul 8, 6:58 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.